Alert archive / California / Flash Flood Warnings in 2025

Flash Flood Warning 18, NWS San Diego, CA

August 26, 2025San Bernardino County, California

NWS San Diego, CA issued this flash flood warning at Aug 26, 2025, 2:13 PM PDT for San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2025, 2:13 PM PDT (21:13 UTC)
Expired
Aug 26, 2025, 5:15 PM PDT
In force
3 hr
Issued by
NWS San Diego, CA
Area
Storm-based polygon
Flood severity
None

County San Bernardino County, CA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 9.2 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2025-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 110 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2025-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
110 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
2057 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

290 
WGUS56 KSGX 262113
FFWSGX
CAC071-270015-
/O.NEW.KSGX.FF.W.0018.250826T2113Z-250827T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Diego CA
213 PM PDT Tue Aug 26 2025

The National Weather Service in San Diego has issued a

* Flash Flood Warning for...
  San Bernardino County in southern California...

* Until 515 PM PDT.

* At 213 PM PDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Up to 1.5 inches of rain have 
  fallen. Additional rainfall amounts up to 1 inch are possible in 
  the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Northern Lucerne Valley and Hwy 247 Between Lucerne Valley And 
  Barstow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3475 11662 3474 11662 3462 11676 3464 11703
      3478 11700

FLASH FLOOD...RADAR INDICATED

$$

Westerink
2 follow-up statements
395 
WGUS76 KSGX 262227
FFSSGX

Flash Flood Statement
National Weather Service San Diego CA
327 PM PDT Tue Aug 26 2025

CAC071-270015-
/O.CON.KSGX.FF.W.0018.000000T0000Z-250827T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
327 PM PDT Tue Aug 26 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM PDT THIS 
AFTERNOON FOR SAN BERNARDINO COUNTY...

At 327 PM PDT, local law enforcement reported flash flooding in 
Highway 247. Between 0.75 and 1.5 inches of rain have fallen. 
Additional rainfall amounts up to 0.5 inches are possible in the 
warned area. Flash flooding is already occurring.

HAZARD...Life threatening flash flooding. Heavy rain producing
         flash flooding.

SOURCE...Law enforcement reported.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Northern Lucerne Valley and Hwy 247 Between Lucerne Valley And 
  Barstow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3464 11703 3478 11700 3476 11674 3475 11662
      3474 11663 3466 11678

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

KW
569 
WGUS76 KSGX 270010
FFSSGX

Flash Flood Statement
National Weather Service San Diego CA
510 PM PDT Tue Aug 26 2025

CAC071-270020-
/O.EXP.KSGX.FF.W.0018.000000T0000Z-250827T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
510 PM PDT Tue Aug 26 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 515 PM PDT THIS AFTERNOON FOR 
SAN BERNARDINO COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3464 11703 3478 11700 3476 11674 3475 11662
      3474 11663 3466 11678

$$

SS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 1:55 PM PDT, 18 minutes earlier.

Area forecast discussion, Aug 26, 1:55 PM PDT, 18 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
155 PM PDT Tue Aug 26 2025

.SYNOPSIS...
Monsoonal moisture will once again be present today with scattered
showers and thunderstorms across the mountains and deserts, with
locally heavy rainfall and gusty winds. Chances for storms will
decrease across this area by Wednesday. Mid and high level
moisture from the remnants of Tropical Storm Juliette could bring
some scattered showers and on Thursday to much of the region. A
drying and warming trend will occur by the end of this week,
including less humid days.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

Thunderstorms are beginning to develop across the mountains into
the high desert this afternoon. These storms will be accompanied
by heavy rain, gusty winds and small hail. Like yesterday, the
best chance for areas to get rain will be across the desert slopes
into the deserts. Rain rates from hi-res models show highest rates
near three quarters to locally one inch per hour rates. Storms
will last through early evening before tapering off. Monsoonal
moisture will decrease by Wednesday as PWAT values lower closer to
1.25" across the lower deserts and mid level winds turn westward.
Hi-res models show much less storm coverage by Wednesday
afternoon, with the main focus across the San Diego and Riverside
County mountains where rain rates will be mainly below one half
inch.

An interesting forecast unfolds by Wednesday night into Thursday
as remnants from Tropical Storm Juliette moves north parallel to
the Baja California coast. This will bring in high clouds to
across the region. Forecast soundings and model data show a moist
atmospheric profile, though the lower third of the atmosphere has
adequate T/Td spread, showing drier air near the surface. The
best chances for rainfall to reach the ground will be places
across San Diego County, where ensemble model members are showing
some light precip amounts. Light showers will be possible across
much of the area, minus the high desert. Thursday will see mostly
cloudy skies for much of the region as the tropical moisture moves
in, so this will be the coolest day of the week with some places
across the lower deserts staying below 100 degrees.

High pressure over the desert southwest will push southward into
northern Mexico by Friday as a weak troughing pattern sets up
across California. PWATs lower with minor instability present, so
any storms that form would do so over the mountains with a 15-25%
chance of occurrence. Further drying is expected by Friday into
the weekend with minimal chances for storms across the region. The
area of high pressure of northern Mexico will also begin to expand
westward, where Southern California will see a subtle warming
trend with lower humidity by the end of the week.

&&

.AVIATION...262045Z...Coast/Western Valleys...Isolated low clouds
1000-1300 ft MSL along the immediate coast will start to become more
widespread and move inland 04-06Z. Restricted vis 2-5 SM for higher
terrain in western valleys. Clouds clear back to beaches 15-17Z Wed
morning.

Mountains/Deserts...Isolated +SHRA/TSRA through 01Z with CB bases
around 10 kft, mostly confined to the mountains and high desert.
Gusty and erratic winds of 35 kts or greater, 1-3 SM vis in +RA,
small hail, and lightning are possible. 40-50% chance of TSRA VCNTY
KPSP and KTRM until 01Z.

&&

.MARINE...
No hazardous marine conditions are expected through Sunday.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...None.

&&

PUBLIC...APR
AVIATION/MARINE...Westerink

In the hours before

Special weather statement, Aug 26, 1:10 PM PDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service San Diego CA
110 PM PDT Tue Aug 26 2025

CAZ055-060-262100-
Apple and Lucerne Valleys CA-San Bernardino County Mountains CA-
110 PM PDT Tue Aug 26 2025

...A STRONG THUNDERSTORM WILL IMPACT SAN BERNARDINO COUNTY THROUGH
200 PM PDT...

At 110 PM PDT, Doppler radar was tracking a strong thunderstorm near
Hwy 18 Between Baldwin Lake And Lucerne Valley, or north of Big Bear
City. This thunderstorm was nearly stationary.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Lucerne Valley and Hwy 18 Between Baldwin Lake And Lucerne Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3428 11684 3428 11700 3445 11701 3443 11677
TIME...MOT...LOC 2010Z 196DEG 4KT 3434 11692

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

KW
Special weather statement, Aug 26, 1:58 PM PDT, 15 minutes before
Special Weather Statement
National Weather Service San Diego CA
158 PM PDT Tue Aug 26 2025

CAZ060-262145-
Apple and Lucerne Valleys CA-
158 PM PDT Tue Aug 26 2025

...A STRONG THUNDERSTORM WILL IMPACT SAN BERNARDINO COUNTY THROUGH
245 PM PDT...

At 157 PM PDT, Doppler radar was tracking a strong thunderstorm near
Hwy 247 Between Lucerne Valley And Barstow, or 7 miles south of
Daggett. This thunderstorm was nearly stationary.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Hwy 247 Between Lucerne Valley And Barstow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3476 11671 3465 11680 3466 11701 3478 11698
TIME...MOT...LOC 2057Z 188DEG 2KT 3474 11688

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

KW

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 5:30 PM PDTSpecial Weather StatementSGX45 min
Aug 26, 1:10 PM PDTSpecial Weather StatementSGX50 min
Aug 26, 1:44 PM PDTAreal Flood AdvisorySGXSan Bernardino86 min
Aug 26, 1:54 PM PDTAreal Flood AdvisorySGXSan Bernardino119 min
Aug 26, 1:58 PM PDTSpecial Weather StatementSGX47 min
Aug 26, 2:11 PM PDTSevere Thunderstorm WarningSGXSan Bernardino64 min
Aug 26, 2:34 PM PDTAreal Flood AdvisorySGXRiverside118 min
Aug 26, 3:00 PM PDTSpecial Weather StatementSGX45 min
Aug 26, 3:38 PM PDTAreal Flood AdvisorySGXRiverside86 min
Aug 26, 3:57 PM PDTSpecial Weather StatementSGX33 min
Aug 26, 4:03 PM PDTAreal Flood AdvisorySGXSan Bernardino118 min
Aug 26, 4:11 PM PDTFlash Flood Warning Considerable damage threatSGXRiverside, San Diego3 hr

Nearby

Flash Flood Warnings in California, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.